Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 1998, 5:21 AM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 5:21 AM CDT (10:21 UTC)
- Expired
- Jul 27, 1998, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Maries County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 271022 FFWSGF MOC015-029-065-125-131-141-161-169-271630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 521 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI PULASKI COUNTY IN CENTRAL MISSOURI * UNTIL 1130 AM CDT THE NATIONAL WEATHER SERVICE HAS EXTENDED FLASH FLOOD WARNINGS FOR * BENTON COUNTY IN CENTRAL MISSOURI DENT COUNTY IN SOUTH CENTRAL MISSOURI MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI PHELPS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1130 AM CDT * AT 515 AM DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS FROM CLIMAX SPRINGS TO LAKE OF THE OZARKS STATE PARK AND FROM CROCKER TO FORT LEONARD WOOD. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH AND BACKBUILDING TO THE WEST. * A COMPLEX OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI CONTINUES TO BACKBUILD TO THE WEST. RAINFALL AMOUNTS ACROSS CAMDEN AND PULASKI COUNTIES FROM 3 TO 4 AM WERE BETWEEN TWO THIRDS OF AN INCH TO AN INCH AND A QUARTER. THROUGH 11 AM...RAINFALL WILL AVERAGE BETWEEN 1 TO 3 INCHES. THIS RAIN IS FALLING OVER AREAS THAT HAVE RECEIVED EXTENSIVE HEAVY RAINFALL ON FRIDAY AND SATURDAY. ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING. WE ARE ALSO EXTENDING THE FLASH FLOOD WARNINGS FOR BENTON...MORGAN...MILLER...MARIES...PHELPS AND DENT COUNTIES UNTIL 1130 AM. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. THIS IS A DANGEROUS SITUATION. IF CAMPING...BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP. MOT ORISTS SHOULD AVOID ALREADY FLOODED ROADS...INCLUDING LOW WATER CROSSINGS. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:45 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 27, 2:45 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT SUN JUL 26 1998 WELL...YET ANOTHER NIGHT OF MCS ACTIVITY...5 NIGHTS IN A ROW... SHORT AFD DUE TO TWO AREAS OF CONVECTION. BRIAN KORTY AT NCEP WAS CORRECT WITH 94Q FCST THAT MCS OVR SRN KS WOULD BEGIN MERGING UP WITH S CNTRL TSRA DEVLOPMENT WITH COLD TOPS BEGINNING IN EARNEST. PROFILERS HAVE GREATLY INCREASED OVR LAST 3-4 HRS. 500M IS 30 KTS OVR OK AND THIS WAA PATTERN IS SUPPLYING PLENTY OF THETA E ADVECTION INTO AN ALREADY SUPER MOIST AIR MASS. PRECIPITABLE WATER VALUES CONTINUE TO AVERAGE BTWN 1.75 AND 2 INCHES...130-15% OF NORMAL. FCST PROB OF PD...TEMPS AND MON NGT POPS FCST... LOOKS ACADEMIC THAT AREA WL RECEIVE AM PCPN. S CNTRL MO INTIALLY...THEN NEXT COMPLEX WL MERGE & SPREAD OUT. LATEST RUC INCR LLVL JET THIS AM. ETA WHICH INTIALIZED BETTER HAS 35-40 K INDEX. HOWEVER WITH LOW STRATUS AND FOG ATTM & THICK CI/CS SHIELD AFTER PCPN...TEMPS WL HAVE A HIGH SPECTRUM WIDTH. WL USE ETS 2M GARP TEMPS AND TWEEK JUST A HAIR OR TWO. TNGT...LOOKS LIKE MCS WL BE MUCH FURTHER N AND AFFECT I70 CORRIDOR. WL USE 30 POP GUIDANCE FOR TNGT FOR SGF/JLN WITH 40-50% IN VIH/AIZ. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES): BUSY WITH WX...AND HAVE ALREADY COORDINATED FCST WITH TED S...SO PLEASE WAIT TO ZFP ISSUANCE. FFA WL BE IN ENTIRE AREA FOR THIS AM. CCF SGF CE 080/069 089/072 091 04633 JLN EB 084/073 092/073 094 04733 GORDONh
In the hours before
Special weather statement, Jul 27, 1:11 AM CDT, 4 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 AM CDT MON JUL 27 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...FLASH FLOOD WATCH FOR OVERNIGHT AND MONDAY MORNING FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST...SOUTH CENTRAL...AND CENTRAL MISSOURI. ...FLASH FLOOD WARNING FOR MORGAN...MILLER...AND MARIES COUNTIES UNTIL 7AM... SHOWER ACTIVITY IS BEGINNING TO INCREASE OVER SECTIONS OF THE LAKE OF THE OZARKS. DUE TO THE VERY HEAVY RAIN ON SUNDAY AND VERY LOW FLASH FLOOD GUIDANCE...THE FLASH FLOOD WARNING FOR MORGAN COUNTY HAS BEEN EXTENDED TO 7AM. FLASH FLOOD WARNINGS ARE NOW IN EFFECT FOR MARIES AND MILLER COUNTIES UNTIL 7AM ALSO. STORMS OVER SOUTHERN KANSAS WILL MOVE INTO SOUTHEAST KANSAS...SOUTHERN AND CENTRAL MISSOURI TOWARDS SUNRISE WITH ANOTHER ROUND OF HEAVY RAIN. NEVER CROSS ROADS COVERED WITH WATER...ESPECIALLY LOW WATER BRIDGES. STAY TUNED TO THIS STATION FOR FURTHER WEATHER STATEMENTS OR POSSIBLE WARNINGS. SHUMWAY
Special weather statement, Jul 27, 1:11 AM CDT, 4 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 AM CDT MON JUL 27 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...FLASH FLOOD WATCH FOR OVERNIGHT AND MONDAY MORNING FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST...SOUTH CENTRAL...AND CENTRAL MISSOURI. ...FLASH FLOOD WARNING FOR MORGAN...MILLER...AND MARIES COUNTIES UNTIL 7AM... SHOWER ACTIVITY IS BEGINNING TO INCREASE OVER SECTIONS OF THE LAKE OF THE OZARKS. DUE TO THE VERY HEAVY RAIN ON SUNDAY AND VERY LOW FLASH FLOOD GUIDANCE...THE FLASH FLOOD WARNING FOR MORGAN COUNTY HAS BEEN EXTENDED TO 7AM. FLASH FLOOD WARNINGS ARE NOW IN EFFECT FOR MARIES AND MILLER COUNTIES UNTIL 7AM ALSO. STORMS OVER SOUTHERN KANSAS WILL MOVE INTO SOUTHEAST KANSAS...SOUTHERN AND CENTRAL MISSOURI TOWARDS SUNRISE WITH ANOTHER ROUND OF HEAVY RAIN. NEVER CROSS ROADS COVERED WITH WATER...ESPECIALLY LOW WATER BRIDGES. STAY TUNED TO THIS STATION FOR FURTHER WEATHER STATEMENTS OR POSSIBLE WARNINGS. SHUMWAY
Special weather statement, Jul 27, 4:00 AM CDT, 1 hour 21 minutes before
MOZ055>058-071-083-271200- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT MON JUL 27 1998 FLASH FLOOD WARNING IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 7 AM... ...IN MISSOURI... BENTON DENT MARIES MILLER MORGAN PHELPS A FLASH FLOOD WARNING IS IN EFFECT FOR AREAS GENERALLY NORTH OF A FRISTOE TO OSAGE BEACH TO JEROME TO MONTAUK STATE PARK LINE UNTIL 7 AM. CLUSTERS OF THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI AND ARE PRODUCING MODERATE TO HEAVY RAINFALL. RAINFALL AMOUNTS BETWEEN 130 AM AND 330 AM WERE NEARLY 2 INCHES FROM PALO PINTO TO LINCOLN IN BENTON COUNTY...AROUND 1 INCH FROM STOVER TO EXCELSIOR IN MORGAN COUNTY...AROUND 1 INCH FROM SPRING GARDEN TO MARYS HOME IN MILLER COUNTY...AND NEARLY 2 INCHES FROM LAKE SPRING TO BANGER TO SLIGO IN DENT COUNTY. WITH FURTHER THUNDERSTORM DEVELOPMENT TO THE NORTHWEST...FLASH FLOODING IS LIKELY ALONG THE OSAGE RIVER BASIN IN BENTON... ...MORGAN AND MILLER COUNTIES. FLASH FLOODING IS ALSO LIKELY ALONG THE LITTLE MARIES RIVER AND GASCONADE RIVER BASINS IN MARIES COUNTY AND FROM ROLLA TO LAKE SPRING TO SLIGO TO ST JAMES IN PHELPS TO DENT COUNTIES. IF YOU LIVE ALONG A CREEK...STREAM...VALLEY OR ARE OUTDOORS CAMPING...MOVE TO HIGHER GROUND IMMEDIATELY. THE CITY OF ROLLA WILL LIKELY EXPERIENCE URBAN FLOODING...ESPECIALLY NEAR THE BEAVER CREEK WEST OF ROLLA. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. GORDO>N
Special weather statement, Jul 27, 4:00 AM CDT, 1 hour 21 minutes before
MOZ055>058-071-083-271200- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT MON JUL 27 1998 FLASH FLOOD WARNING IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 7 AM... ...IN MISSOURI... BENTON DENT MARIES MILLER MORGAN PHELPS A FLASH FLOOD WARNING IS IN EFFECT FOR AREAS GENERALLY NORTH OF A FRISTOE TO OSAGE BEACH TO JEROME TO MONTAUK STATE PARK LINE UNTIL 7 AM. CLUSTERS OF THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI AND ARE PRODUCING MODERATE TO HEAVY RAINFALL. RAINFALL AMOUNTS BETWEEN 130 AM AND 330 AM WERE NEARLY 2 INCHES FROM PALO PINTO TO LINCOLN IN BENTON COUNTY...AROUND 1 INCH FROM STOVER TO EXCELSIOR IN MORGAN COUNTY...AROUND 1 INCH FROM SPRING GARDEN TO MARYS HOME IN MILLER COUNTY...AND NEARLY 2 INCHES FROM LAKE SPRING TO BANGER TO SLIGO IN DENT COUNTY. WITH FURTHER THUNDERSTORM DEVELOPMENT TO THE NORTHWEST...FLASH FLOODING IS LIKELY ALONG THE OSAGE RIVER BASIN IN BENTON... ...MORGAN AND MILLER COUNTIES. FLASH FLOODING IS ALSO LIKELY ALONG THE LITTLE MARIES RIVER AND GASCONADE RIVER BASINS IN MARIES COUNTY AND FROM ROLLA TO LAKE SPRING TO SLIGO TO ST JAMES IN PHELPS TO DENT COUNTIES. IF YOU LIVE ALONG A CREEK...STREAM...VALLEY OR ARE OUTDOORS CAMPING...MOVE TO HIGHER GROUND IMMEDIATELY. THE CITY OF ROLLA WILL LIKELY EXPERIENCE URBAN FLOODING...ESPECIALLY NEAR THE BEAVER CREEK WEST OF ROLLA. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. GORDO>N
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:00 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Dent, Phelps | 4 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 27, 7:37 AM CDT | Flash Flood Warning | SGF | Hickory | 4 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.